Alert archive / Iowa / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 280, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Aug 15, 2007, 7:51 AM CDT for Bremer County, Iowa. It was in force for 39 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 15, 2007, 7:51 AM CDT (12:51 UTC)
- Expired
- Aug 15, 2007, 8:30 AM CDT
- In force
- 39 min
- Issued by
- NWS Des Moines, IA
- Area
- Counties, with a storm outline in the text
County Bremer County, IA
The radar
The La Crosse radar (KARX), 152 km from the middle of the area, began a volume at 12:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 15, 7:52 AM CDT | TSTM WND DMG | Plainfield, IA | ROOF BLOWN OFF CONVENIENCE STORE. ROOF FLEW ONE BLOCK SHEARING OFF POWER POLES AND KNOCKING OUT POWER TO ENTIRE TOWN. TREES DOWN ON HOUSES IN PLAINFIELD. TREES AND POWERPOLES DOWN JUST WEST OF PLAINFIELD. |
| Aug 15, 7:55 AM CDT | TSTM WND DMG | Plainfield, IA | ALONG HIGHWAY 218 FROM CHICKASAW BREMER COUNTY LINE SOUTH THROUGH AT LEAST PLAINFIELD NUMEROUS LARGE TREES BLOWN DOWN ON ROADS AND SOME HOMES. POWERPOLES BLOWN DOWN ON ROADS. LARGE AREAS WITHOUT ELECTRICITY. SOME BARNS ALSO BLOWN DOWN. |
| Aug 15, 8:28 AM CDT | TSTM WND DMG | 3 Ne Waverly, IA | SEVERAL 10 TO 12 INCH DIAMETER PINE TREE LIMBS DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 0.9 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1040 J/kg
- Mixed-layer CIN
- -200 J/kg
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDMX 151250
SVRDMX
IAC017-151330-
/O.NEW.KDMX.SV.W.0280.070815T1251Z-070815T1330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
751 AM CDT WED AUG 15 2007
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BREMER COUNTY IN NORTHEAST IOWA...
* UNTIL 830 AM CDT
* AT 748 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF
WAVERLY...OR ABOUT 20 MILES SOUTH OF CHARLES CITY...AND MOVING EAST
AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
TRIPOLI AND 6 MILES NORTH OF DENVER BY 805 AM CDT...
MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A
MOBILE HOME...SEEK SHELTER IN A STURDY BUILDING.
LAT...LON 4264 9209 4264 9221 4264 9222 4263 9238
4264 9254 4292 9255 4290 9207
TIME...MOT...LOC 1251Z 286DEG 41KT 4279 9248
$$
VACHALEK2 follow-up statements
000
WWUS53 KDMX 151315
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
815 AM CDT WED AUG 15 2007
IAC017-151330-
/O.CON.KDMX.SV.W.0280.000000T0000Z-070815T1330Z/
BREMER IA-
815 AM CDT WED AUG 15 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CDT
FOR BREMER COUNTY...
AT 813 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR READLYN...OR ABOUT 12
MILES WEST OF OELWEIN...MOVING EAST AT 45 MPH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT
WEDNESDAY AFTERNOON FOR NORTHEAST IOWA.
LAT...LON 4264 9209 4264 9221 4264 9222 4263 9238
4264 9254 4292 9255 4290 9207
TIME...MOT...LOC 1315Z 286DEG 41KT 4271 9212
$$
VACHALEK000
WWUS53 KDMX 151332
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
832 AM CDT WED AUG 15 2007
IAC017-151342-
/O.EXP.KDMX.SV.W.0280.000000T0000Z-070815T1330Z/
BREMER IA-
832 AM CDT WED AUG 15 2007
...THE SEVERE THUNDERSTORM WARNING FOR BREMER COUNTY EXPIRES AT 830
AM CDT...
AT 830 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.
REPORT WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE HALF
INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND ASKING
THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT
WEDNESDAY AFTERNOON FOR NORTHEAST IOWA.
LAT...LON 4264 9209 4264 9221 4264 9222 4263 9238
4264 9254 4292 9255 4290 9207
TIME...MOT...LOC 1315Z 286DEG 41KT 4271 9212
$$
VACHALEKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 3:02 AM CDT, 4 hours 49 minutes earlier.
Area forecast discussion, Aug 15, 3:02 AM CDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 302 AM CDT WED AUG 15 2007 .DISCUSSION... ANOTHER TRICKY DAY IN TEMP FORECASTING WITH THE CONVECTION AROUND THIS MRNG. LARGE MCS NOW CENTERED OVER SERN SD WL PUTH EAST THIS MRNG. INTENSITIES ARE DECREASING FM THE W AS AN IMPL MOVES ENEWD, 257091KTS, THRU THE SYS. THIS IS EVIDENT IN RADAR MOSAIC IMAGERY. EXPECT THE BULK OF THE PCPN TO MOVE OUT OF THE CWA BY MID MRNG OR SO WITH SOME CLEARING AS DRYING SHWN ON H2O VAP ROTATES INTO THE ARE. WET GROUNDS AND OUTFLOW BNDRY WL LKLY KEEP THE N HLF OF THE CWA IN THE 80S. SRN IA SHUD STILL WRM UP. NEXT ROUND OF TSRA ON TAP FOR TNGT AS FNT SINKS INTO THE AREA. THAT SHOULD PUSH TO THE S OF US ON THU AND FEEL GFS SOLNS ON FNTL PSN ARE BETTER THAN THE NAM. NAM LOOKS TOO FAR S WITH IT. RETURN OF WAA LKS GUD FOR FRI NGT AND WUD NOT BE SURPRISED TO SEE A WDSPRD TSRA EVENT FRI NGT INTO SAT. CHCS FOR RAIN DIMINISH A LITTLE OVR THE WKD WITH THE FLY IN THE OINTMENT BEING TD 5. GFS WAS EARLY TO CATCH THIS YDA AND ALL MDLS HAVE CAUGHT ON TO THE SYS. THE GENLY WET PTRN WL CONT INT NXT WK. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Aug 15, 5:13 AM CDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 513 AM CDT WED AUG 15 2007 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-161100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 513 AM CDT WED AUG 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT NON-SEVERE THUNDERSTORMS WILL MOVE ACROSS NORTHERN IOWA THIS MORNING. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE STATE LATE THIS AFTERNOON AND CONTINUE THROUGH THE OVERNIGHT HOURS. A FEW STORMS MAY BE SEVERE WITH HIGH WIND THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LINGERING NON-SEVERE THUNDERSTORMS AREA EXPECTED FROM THE INTERSTATE 80 CORRIDOR SOUTH THURSDAY MORNING. THUNDERSTORM WILL DEVELOP AGAIN FRIDAY NIGHT WITH THE CHANCE CONTINUING THROUGH SUNDAY NIGHT. AT THIS TIME IT IS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM LATE THIS AFTERNOON INTO THE OVERNIGHT HOURS.
In the hours before
Local storm report, Aug 15, 6:52 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
652 AM CDT WED AUG 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 AM NON-TSTM WND DMG 1 N BURT 43.21N 94.22W
08/15/2007 KOSSUTH IA LAW ENFORCEMENT
2 POWER POLES DOWNED ONE HALF MILE NORTH OF BURT...TREE
LIMBS DOWN IN BURT.
&&
RVACHALELocal storm report, Aug 15, 6:56 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
656 AM CDT WED AUG 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 AM TSTM WND DMG 4 NW THORNTON 42.98N 93.46W
08/15/2007 CERRO GORDO IA TRAINED SPOTTER
ABOUT ONE QUARTER OF TREE TOPS SNAPPED OFF 3 LARGE
TREES...1 COTTONWOOD AND 2 LOCUST TREES. ALSO, SEVERAL 8
INCH DIAMTER TREE LIMBS DOWN.
&&
PODRAZIKLocal storm report, Aug 15, 7:03 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
703 AM CDT WED AUG 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 AM TSTM WND DMG 3 N SWALEDALE 43.02N 93.32W
08/15/2007 CERRO GORDO IA LAW ENFORCEMENT
2 SEMIS BLOWN OVER BETWEEN MILE MARKERS 185 AND 186 ON
INTERSTATE 35.
&&
PODRAZIKLocal storm report, Aug 15, 7:26 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
726 AM CDT WED AUG 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 AM TSTM WND DMG N ROCKWELL 42.99N 93.19W
08/15/2007 CERRO GORDO IA TRAINED SPOTTER
SEVERAL 6 TO 8 INCH TREE LIMBS DOWN...SOME POSSIBLY
LARGER...BLOCKING AT LEAST 10 ROADS IN THE TOWN OF
ROCKWELL.
&&
PODRAZIKLocal storm report, Aug 15, 7:42 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
742 AM CDT WED AUG 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 AM TSTM WND DMG 7 N ACKLEY 42.65N 93.05W
08/15/2007 FRANKLIN IA TRAINED SPOTTER
SEVERAL 4 TO 6 INCH TREE LIMBS DOWN.
&&
PODRAZIKThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 6:38 AM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin | 37 min |
| Aug 15, 6:56 AM CDT | Severe Thunderstorm Warning | DMX | Franklin, Hardin | 49 min |
| Aug 15, 7:10 AM CDT | Severe Thunderstorm Warning | DMX | Butler | 35 min |
| Aug 15, 7:35 AM CDT | Severe Thunderstorm Warning | DMX | Butler, Grundy | 55 min |
| Aug 15, 8:20 AM CDT | Severe Thunderstorm Warning | DMX | Tama | 40 min |
| Aug 15, 8:59 AM CDT | Severe Thunderstorm Warning | DMX | Tama | 21 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.